Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 15, 2016Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 15, 2016, 5:13 PM EDT for Johnson County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Aug 15, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS82 KFFC 152113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON AUG 15 2016
 
GAZ074-076-085-086-152200-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
513 PM EDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 600 PM EDT...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER KITE...MOVING NORTH
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WADLEY...HARRISON...BARTOW...RIDDLEVILLE...KITE...NEW HOME AND
PRINGLE. 

LAT...LON 3266 8243 3264 8258 3285 8276 3295 8259
      3295 8240
TIME...MOT...LOC 2112Z 162DEG 15KT 3269 8251 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:49 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 2:49 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT MON AUG 15 2016

.SHORT TERM /Tonight through Tuesday Night/...
The weather pattern over GA remains under the influence of a
southerly flow aloft due to an upper trough just west of the MS
river valley and an upper high centered over Bermuda. A few
showers and tstms were developing at this time with a north
movement of 15 to 20kts. Expect this convection to gradually
increase in areal coverage with max diurnal heating. Otherwise
...the convection will dissipate after sunset.

Expect the airmass over GA to stabilize tonight with moist min
temps in the 70s. This persistent pattern will continue into
Tuesday with scattered afternoon and evening tstms. SBCAPE will
remain in the 1500-2000 J/kg with max temps a few degrees above
normal in the low to mid 90s.  Some storms could produce wet
microbursts and isolated areas of wind damage as well as periods
of heavy rain and frequent lightning. The airmass will settle
down again Tuesday night.

16

.LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS Discussion...
Moisture returns through the week. The main atmospheric feature
is still the Bermuda ridge that stays parked over the region into
Wednesday then looses its grip on the area as main moisture axis
moves into N GA Thu. This ridge is still fairly strong and will
keep its hold over the area keeping the deepest moisture to the
west and north of our CWA through day 3. The ridge does begin to
weaken by Wed Morning allowing the better moisture axis to move
into NW GA by Thu morning. Have adjusted pops to show increased
chances of precip Wed through Sat...especially across North GA.
Temps will remain a bit warm through the middle of the week then
Temps will subside a bit by the end of the work week and into the
weekend as rain chances increase

01

&&

.AVIATION...
18Z Update...
VFR conditions dominate through the forecast period. Isolated
TSRA possible this afternoon and early evening. Have mentioned the
possibility in the TAF as VCSH for now. A light south to southeast
flow will prevail.

//ATL Confidence...18Z Update...
Medium confidence on wind direction relative to due south today.
High on all other elements.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  73  93 /  20  20  20  50
Atlanta         74  91  74  90 /  20  30  20  50
Blairsville     68  86  68  86 /  30  40  30  60
Cartersville    72  92  72  90 /  20  30  20  60
Columbus        74  94  75  93 /  20  20  20  40
Gainesville     73  89  73  90 /  20  30  20  60
Macon           74  94  73  93 /  20  20  20  40
Rome            72  93  72  91 /  20  30  20  60
Peachtree City  71  92  71  90 /  20  30  20  50
Vidalia         74  94  74  94 /  10  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....BDL
AVIATION...16
Hazardous weather outlook, Aug 15, 10:15 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT MON AUG 15 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1015 AM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR
STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE
STATE INTO WEDNESDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS
AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT
COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 15, 3:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON AUG 15 2016

GAZ112-113-152030-
MONTGOMERY GA-TOOMBS GA-
342 PM EDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND
TOOMBS COUNTIES UNTIL 430 PM EDT...

AT 337 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOOMBS CENTRAL...
MOVING NORTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYONS...VIDALIA...UVALDA...SANTA CLAUS...ALSTON...CEDAR CROSSING...
JOHNSON CORNER...TOOMBS CENTRAL...ROCK SPRINGS...SOUTH THOMPSON...
ENGLISH EDDY...CENTER AND NEW BRANCH.

LAT...LON 3195 8222 3193 8226 3194 8228 3193 8230
      3195 8231 3193 8231 3194 8238 3195 8238
      3196 8239 3195 8239 3196 8241 3206 8255
      3224 8230 3209 8220
TIME...MOT...LOC 1937Z 140DEG 7KT 3201 8229
Special weather statement, Aug 15, 4:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT MON AUG 15 2016

GAZ112-113-152045-
MONTGOMERY GA-TOOMBS GA-
407 PM EDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHWESTERN
TOOMBS COUNTIES UNTIL 445 PM EDT...

AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
SANTA CLAUS TO SOUTH THOMPSON AND CEDAR CROSSING...MOVING NORTHWEST
AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LYONS...MOUNT VERNON...VIDALIA...AILEY...HIGGSTON...ALSTON AND
NORMANTOWN.

LAT...LON 3204 8253 3207 8256 3216 8262 3216 8261
      3217 8262 3218 8262 3218 8263 3219 8263
      3235 8242 3235 8241 3222 8229
TIME...MOT...LOC 2005Z 157DEG 7KT 3218 8236 3211 8240 3202 8243
Special weather statement, Aug 15, 4:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON AUG 15 2016

GAZ085-086-097-098-152130-
JOHNSON GA-LAURENS GA-TREUTLEN GA-EMANUEL GA-
449 PM EDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
NORTHEASTERN LAURENS...NORTHERN TREUTLEN AND WESTERN EMANUEL COUNTIES
UNTIL 530 PM EDT...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR FIVE POINTS...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...SOPERTON...ADRIAN...COVENA...GILLIS SPRINGS...MEEKS...
ROCKLEDGE...NORRISTOWN JUNCTION...ORIANNA...ORLAND...BLACKVILLE...
SCOTT AND NORRISTOWN.

LAT...LON 3239 8241 3237 8263 3256 8283 3270 8260
      3264 8231
TIME...MOT...LOC 2048Z 172DEG 8KT 3246 8255
Special weather statement, Aug 15, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON AUG 15 2016

GAZ074-076-085-086-152200-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
513 PM EDT MON AUG 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 600 PM EDT...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER KITE...MOVING NORTH
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WADLEY...HARRISON...BARTOW...RIDDLEVILLE...KITE...NEW HOME AND
PRINGLE.

LAT...LON 3266 8243 3264 8258 3285 8276 3295 8259
      3295 8240
TIME...MOT...LOC 2112Z 162DEG 15KT 3269 8251

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:25 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Pulaski, Wilcox50 min
Aug 14, 10:05 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Macon, Peach, Pulaski and 4 more40 min
Aug 14, 10:14 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes31 min
Aug 14, 10:59 PM EDTSpecial Weather StatementFFCGreene, Putnam, Taliaferro, Wilkes46 min
Aug 14, 11:50 PM EDTSpecial Weather StatementFFCHancock, Taliaferro115 min
Aug 15, 12:04 AM EDTSpecial Weather StatementFFCCoweta41 min
Aug 15, 3:42 PM EDTSpecial Weather StatementFFCToombs48 min
Aug 15, 4:07 PM EDTSpecial Weather StatementFFCMontgomery38 min
Aug 15, 4:49 PM EDTSpecial Weather StatementFFCTreutlen41 min
Aug 15, 5:23 PM EDTSpecial Weather StatementFFCLaurens37 min
Aug 15, 5:55 PM EDTSpecial Weather StatementFFCJefferson, Johnson50 min
Aug 15, 6:18 PM EDTSpecial Weather StatementFFCWashington42 min
Aug 15, 6:27 PM EDTSpecial Weather StatementFFCJefferson48 min
Aug 15, 6:46 PM EDTSpecial Weather StatementFFCBleckley, Pulaski44 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.